MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 36IN 0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 36IN 0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP946H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a total hip replacement procedure on (b)(6), 2021 and suture was used.During the procedure, a small piece of the needle broke off in the patient.Changed another one to complete the surgery.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: what is the procedure & event date? (b)(6), total hip replacement could you please confirm what consequences did the patient present? please explain.No issues for patient and x-ray didn¿t show needle very well although it was a very small piece and you had to look close to see it.What is the lot number? i would have to look back in the chart.It was either an o-vicryl ct-1 or ethibond- unknown lot.What do you mean by "mri"? please explain our imaging supervisor was concerned if the piece that was retained would cause any harm when patient would have mri which is why i had inquired about what the needle was made of.Did pieces get retrieved? when it was noticed that a small piece of it had broke off the surgeon was notified and he declined x-ray due to the size and there was a lot of irrigation used so may have irrigated the piece out.What was used to complete the procedure? new needle used to close wound from total hip.What tissue structure is it located? within soft tissue facia at hip.Size of the needle piece retained? it was not entire needle only a very small piece of it.Are any plans in place to remove the needle piece in future? no future surgery planned due to what i explained above.If retained, what is the surgeon's opinion of consequences to the patient? no concerns from the surgeon.Trade name - irgacare®, active ingredient(s) ¿ triclosan, dosage form ¿ suture/solid/parenteral, strength ¿ = 275 g/m.
 
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: what is the procedure & event date? nov.22nd, total hip replacement could you please confirm what consequences did the patient present? please explain.No issues for patient and x-ray didn¿t show needle very well although it was a very small piece and you had to look close to see it.What is the lot number? i would have to look back in the chart.It was either an o-vicryl ct-1 or ethibond- unknown lot.What do you mean by "mri"? please explain our imaging supervisor was concerned if the piece that was retained would cause any harm when patient would have mri which is why i had inquired about what the needle was made of.Did pieces get retrieved? when it was noticed that a small piece of it had broke off the surgeon was notified and he declined x-ray due to the size and there was a lot of irrigation used so may have irrigated the piece out.What was used to complete the procedure? new needle used to close wound from total hip.What tissue structure is it located? within soft tissue facia at hip.Size of the needle piece retained? it was not entire needle only a very small piece of it.Are any plans in place to remove the needle piece in future? no future surgery planned due to what i explained above.If retained, what is the surgeon's opinion of consequences to the patient? no concerns from the surgeon.Trade name - irgacare®, active ingredient(s) ¿ triclosan, dosage form ¿ suture/solid/parenteral, strength ¿ = 275 g/m.
 
Event or Problem Description

Brand Name
VCL+ UD 36IN 0 S/A CT-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key13043456
Report Number2210968-2021-12757
Device Sequence Number12118541
Product Code GAM
UDI-Device Identifier10705031056145
UDI-Public10705031056145
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVCP946H
Device Catalogue NumberVCP946H
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2021
Initial Report FDA Received Date12/20/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown